MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7522
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was an in-stent restenosis located in the proximal end of left anterior descending (lad) artery.A 2.50mm x 15mm apex balloon catheter was advanced for pre-dilatation.However, during inflation at 18 atmospheres, the balloon ruptured and the device was removed from the patient.A 3.0 x 12mm bsc balloon catheter was then advanced for post-dilatation, followed by the implantation of a 4.0 x 28mm bsc stent and post-dilatation again with a 4.5 x 12mm bsc balloon catheter, and the procedure was completed.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/12/2018 03:46 pm ct.The report number is being corrected from: 2134265-2018-63966 to: 2134265-2018-62656.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was an in-stent restenosis located in the proximal end of left anterior descending (lad) artery.A 2.50mm x 15mm apex balloon catheter was advanced for pre-dilatation.However, during inflation at 18 atmospheres, the balloon ruptured and the device was removed from the patient.A 3.0 x 12mm bsc balloon catheter was then advanced for post-dilatation, followed by the implantation of a 4.0 x 28mm bsc stent and post-dilatation again with a 4.5 x 12mm bsc balloon catheter, and the procedure was completed.No patient complications were reported and the patient's status was stable.Device evaluated by mfr.: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed kinks at 10.5cm and 43.5cm from the hub.Microscopic examination revealed a longitudinal tear 3mm from the tip and approximately 20mm long.There is blood present in the inflation lumen and balloon.The balloon is loosely folded.Review of the product specification indicates the rated burst pressure (rbp) of the complaint device.The reported information indicates the device was inflated to 18 atm; therefore, the device was inflated over rbp.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8051359
Report Number2134265-2018-62656
Device Sequence Number16591192
Product Code LOX
UDI-Device Identifier08714729475613
UDI-Public08714729475613
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number7522
Device Catalogue Number7522
Device Lot Number0019293772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR